Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 25, 2000, 5:55 PM EDT for Oxford County, Maine; Carroll County, Coos County, New Hampshire. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 25, 2000, 6:40 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Oxford County, ME, Carroll County, NH, Coos County, NH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 252157
SVRPWM
MEC017-NHC003-007-252230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
555 PM EDT SUN JUN 25 2000
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE
SOUTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE
SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE
THIS INCLUDES THE CITY OF FRYEBURG
* UNTIL 640 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 21 MILES NORTHEAST OF FRYEBURG...MOVING EAST AT
45 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.
LAT...LON 4421 7132 4417 7124 4390 7102 4429 7087
4469 7070What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT SUN JUN 25 2000
WL PUT OUT EARLY ISSUANCE TO INCLUDE WATCH 494. SHWRS AND A FEW
STROKES OF LGTNG IN UPSTATE NY WL MOVE NE TWD OUR AREA THRU THIS
EVE.
WARM MUGGY AIR CONTS INTO MIDWEEK. WK CDFNT MOVES OFFSHR TNGT
BRINGG SHWRS/TSTMS WTH IT BUT NOT MUCH IN THE WAY OF COOL AIR. THEN
THE WRM FNT FRM THE NEXT SYSTM REINFRCES THE STEAMY AIR DURG MON AS A
WK S/W PASSES ACRS SRN NENG. THE NEXT CDFNT DOES A LITTLE BETTER JOB
AT COOLING US OFF TUE NGT AND WED.
.GYX...SCA.
TORNADO WATCH MEC017-NHC007-009-017-252200
TEBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:28 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.